What Should I Do if a Hematoma Develops After Labiaplasty?
Before you undergo your labiaplasty procedure, Dr. Steven Yarinsky will thoroughly explain what you can expect in your recovery. This will include going over your post-operative instructions and making you aware of complications that could potentially occur. Although rare, one problem that can develop after surgery is a hematoma. This is caused by excessive bleeding and the collection of blood and fluid underneath the skin. When a hematoma is present, this requires close monitoring and may need to be drained by your surgeon.
Some patients may mistake post-operative swelling for a hematoma, which is why Dr. Yarinsky recommends patients continue practicing careful wound observation and call their doctor to be evaluated if they notice excessive swelling, bruising or bleeding. As a precaution, it can be helpful to avoid OTC drugs such as fish oil supplements, Motrin, aspirin and vitamin E, which thin the blood and can lead to more bleeding. Dr. Yarinsky provides you with a list of medications to avoid at your consultation visit. In addition to swelling, if you experience severe pain, redness, or fever, it is important that you contact your doctor ASAP, as these signs may indicate infection.
Although hematomas can be worrisome and sometimes prolong the healing process after labiaplasty, seeking prompt care from your surgeon should prevent the complication from interfering with your final results. If at any point during your recovery you are concerned about your progress with healing, please do not hesitate to reach out to your surgeon.